Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 49, NWS Tampa Bay, FL

June 18, 2022Charlotte County, DeSoto County, Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 18, 2022, 5:13 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2022, 5:13 PM EDT (21:13 UTC)
Expired
Jun 18, 2022, 5:45 PM EDT
In force
32 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 107 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 2:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1767 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

919 
WUUS52 KTBW 182113
SVRTBW
FLC015-027-071-182145-
/O.NEW.KTBW.SV.W.0049.220618T2113Z-220618T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
513 PM EDT Sat Jun 18 2022

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Charlotte County in southwestern Florida...
  Southeastern DeSoto County in south central Florida...
  Northeastern Lee County in southwestern Florida...

* Until 545 PM EDT.

* At 513 PM EDT, severe thunderstorms were located along a line
  extending from 13 miles southeast of Southeast Arcadia to near
  Babcock Ranch to 8 miles north of Charlotte County Airport, moving
  south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cape Coral, Fort Myers Shores, Olga, North Fort Myers, Babcock Webb
  Wma, Charlotte County Airport, Tropical Gulf Acres, Babcock Ranch,
  Alva and Suncoast Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2671 8203 2708 8197 2710 8176 2707 8156
      2670 8157
TIME...MOT...LOC 2113Z 014DEG 5KT 2708 8167 2701 8177 2703 8193 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TBW
2 follow-up statements
241 
WWUS52 KTBW 182130
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
530 PM EDT Sat Jun 18 2022

FLC027-182140-
/O.CAN.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
DeSoto FL-
530 PM EDT Sat Jun 18 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DESOTO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Florida.

LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2130Z 270DEG 5KT 2706 8168 2699 8178 2701 8194 

$$

FLC015-071-182145-
/O.CON.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
Charlotte FL-Lee FL-
530 PM EDT Sat Jun 18 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CHARLOTTE AND NORTHEASTERN LEE COUNTIES...

At 530 PM EDT, severe thunderstorms were located along a line
extending from 13 miles southeast of Southeast Arcadia to near
Babcock Ranch to 7 miles northeast of Charlotte County Airport,
moving east at 5 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cape Coral, Fort Myers Shores, Olga, North Fort Myers, Babcock Webb
Wma, Charlotte County Airport, Tropical Gulf Acres, Babcock Ranch,
Alva and Suncoast Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2130Z 270DEG 5KT 2706 8168 2699 8178 2701 8194 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TBW
427 
WWUS52 KTBW 182141
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
541 PM EDT Sat Jun 18 2022

FLC015-071-182151-
/O.EXP.KTBW.SV.W.0049.000000T0000Z-220618T2145Z/
Charlotte FL-Lee FL-
541 PM EDT Sat Jun 18 2022

...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE AND NORTHEASTERN LEE
COUNTIES WILL EXPIRE AT 545 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Florida.

LAT...LON 2703 8198 2703 8156 2670 8157 2671 8203
TIME...MOT...LOC 2141Z 014DEG 5KT 2705 8168 2698 8178 2700 8194 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:54 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 18, 4:54 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
454 PM EDT Sat Jun 18 2022

...SEVERE THUNDERSTORM WATCH 389 CONTINUES FOR PARTS OF WEST-
CENTRAL AND SOUTHWEST FLORIDA...

.UPDATE...
Issued at 449 PM EDT Sat Jun 18 2022

Watch 389 has been cancelled for the counties of...Polk...
Sumter...Hillsborough...Pasco...and Pinellas. The watch continues
south of there until 8 PM.

&&

.DISCUSSION...
Issued at 211 PM EDT Sat Jun 18 2022

A frontal boundary draped over north Florida is slowly making its
way south through the peninsula. Along this boundary storms are
beginning to develop and propagate southward. Moisture from the
approaching boundary and ample surface heating have created a more
unstable atmosphere and SPC has upgraded the risk for severe weather
from marginal to slight for central Florida through 12Z Sunday.The
main concern being possibility for damaging winds caused by
occasional downbursts, and possibility for isolated hail.

The upper level trough will move east and an upper level ridge
builds back in and takes its place. Monday a surface high pressure
ridge will also build into the area.  This set up will ensure hot
and humid conditions once again. However, models are currently
keeping temperatures lower than what we have seen the past few days
and out of advisory levels. PoP's also decrease after Monday as the
drier air mass moves into place. These conditions likely to persist
through the end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 211 PM EDT Sat Jun 18 2022

The atmosphere continues to destabilize with conditions becoming
increasingly favorable for development at all area terminals. As
such, have included VCTS for all airports and will be monitoring
to add TEMPOs as needed for additional impacts. Conditions should
begin to quiet down again after sunset, with VFR prevailing
through the overnight and through tomorrow morning. Thunderstorms
are looking likely at area terminals for tomorrow afternoon after
18Z

&&

.MARINE...
Issued at 211 PM EDT Sat Jun 18 2022

A strong westerly flow should begin to diminish overnight, barring
any storms moving over the water. These storms could cause unsafe
boating conditions with strong, gusty winds.

&&

.FIRE WEATHER...
Issued at 211 PM EDT Sat Jun 18 2022

No fire concerns next few days as a frontal boundary continues to
move through the area and increase rain chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  94  78  93 /  30  60  40  50
FMY  77  92  75  91 /  30  70  50  70
GIF  76  95  75  91 /  50  70  30  50
SRQ  77  92  75  91 /  20  60  50  60
BKV  73  95  71  93 /  40  60  30  40
SPG  80  91  78  90 /  30  60  40  50

&&

Sea Breeze Thunderstorm Regime For Saturday: 2

Sea Breeze Thunderstorm Regime For Sunday: 2

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT this evening for Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
     Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Citrus-Inland Hernando-Inland Hillsborough-
     Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

Gulf waters...None.

&&

UPDATE...Rude
Hazardous weather outlook, Jun 18, 4:44 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
444 AM EDT Sat Jun 18 2022

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-239-242-248-
249-251-255-260-190845-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-
444 AM EDT Sat Jun 18 2022

...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for west central Florida.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

FLZ162-165-262-265-GMZ830-836-850-853-856-870-873-876-190845-
Coastal Charlotte-Coastal Lee-Inland Charlotte-Inland Lee-
Tampa Bay waters-Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
444 AM EDT Sat Jun 18 2022

This Hazardous Weather Outlook is for southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 18, 4:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 PM EDT SAT JUN 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     DOWNBURST        1 E LAKELAND            28.04N 81.95W
06/18/2022                   POLK               FL   TRAINED SPOTTER

            TREE PARTIALLY BLOCKING THE STREET NEAR LAKE
            MORTON.

&&
Local storm report, Jun 18, 4:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
454 PM EDT SAT JUN 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     DOWNBURST        DAVENPORT               28.16N 81.60W
06/18/2022                   POLK               FL   PUBLIC

            FENCE DAMAGE IN THE DAVENPORT AREA.

&&
Local storm report, Jun 18, 4:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
457 PM EDT SAT JUN 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     ZOLFO SPRINGS           27.50N 81.80W
06/18/2022                   HARDEE             FL   AMATEUR RADIO

            TREE DEBRIS WAS REPORTED COVERING STH 64
            NEAR ZOLFO SPRINGS.

&&
Special weather statement, Jun 18, 4:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
457 PM EDT Sat Jun 18 2022

FLZ056-057-061-160-162-165-255-260-262-265-182145-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Highlands FL-
Inland Charlotte FL-Inland Lee FL-Inland Sarasota FL-Hardee FL-
Coastal Sarasota FL-Coastal Lee FL-
457 PM EDT Sat Jun 18 2022

...Strong thunderstorms will impact portions of Highlands, southern
Hardee, eastern Manatee, Charlotte, DeSoto, Lee and Sarasota Counties
through 545 PM EDT...

At 457 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Basinger to 11 miles east of
Southeast Arcadia to 9 miles west of North Port. Movement was south
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cape Coral, Fort Myers, North Port, Sarasota, Punta Gorda, Arcadia,
Lake Placid, Lehigh Acres, Port Charlotte, Lake Istokpoga, South Gate
Ridge, Lake Sarasota, Palmona Park, Southwest Florida Airport, Harlem
Heights, Lochmoor Waterway Estates, Cypress Lake, Southgate, Gulf
Gate Estates and The Meadows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, central, southwestern and west central Florida.

&&

LAT...LON 2721 8116 2712 8117 2712 8127 2703 8127
      2703 8156 2655 8157 2635 8201 2644 8221
      2729 8254 2760 8230 2732 8168 2752 8121
      2740 8113 2736 8103 2734 8105 2729 8100
      2723 8098 2721 8094
TIME...MOT...LOC 2057Z 010DEG 9KT 2738 8112 2718 8167 2709 8234

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

TBW
Local storm report, Jun 18, 5:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 PM EDT SAT JUN 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     3 W SPRING LAKE         27.44N 81.39W
06/18/2022  M58 MPH          HIGHLANDS          FL   MESONET

            MESONET STATION LWEF1 LAKE WALES IN
            HIGHLANDS CO.

&&
Local storm report, Jun 18, 5:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
513 PM EDT SAT JUN 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             AVON PARK               27.60N 81.51W
06/18/2022  E1.00 INCH       HIGHLANDS          FL   PUBLIC

            SNAPCHAT VIDEO SHOWED ESTIMATED
            QUARTER-SIZED HAIL IN THE AVON PARK AREA.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:55 PM EDTSpecial Marine WarningTBW50 min
Jun 18, 12:29 PM EDTSpecial Weather StatementTBWSumter46 min
Jun 18, 1:08 PM EDTSpecial Weather StatementTBWSumter52 min
Jun 18, 1:53 PM EDTSpecial Weather StatementTBWPolk52 min
Jun 18, 2:13 PM EDTSpecial Weather StatementTBWManatee32 min
Jun 18, 2:26 PM EDTSpecial Marine WarningTBW34 min
Jun 18, 2:29 PM EDTSevere Thunderstorm WarningTBWPolk31 min
Jun 18, 2:34 PM EDTSpecial Weather StatementTBWSumter41 min
Jun 18, 2:42 PM EDTSpecial Weather StatementTBWPolk48 min
Jun 18, 3:13 PM EDTSevere Thunderstorm WarningTBWPolk32 min
Jun 18, 3:19 PM EDTSevere Thunderstorm WarningTBWHardee, Highlands26 min
Jun 18, 3:24 PM EDTSpecial Weather StatementTBWCharlotte36 min
Jun 18, 3:25 PM EDTSpecial Weather StatementTBWHardee, Polk50 min
Jun 18, 3:34 PM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota26 min
Jun 18, 3:43 PM EDTSpecial Weather StatementTBWSarasota32 min
Jun 18, 3:54 PM EDTAreal Flood AdvisoryTBWSarasota96 min
Jun 18, 4:03 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota27 min
Jun 18, 4:12 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Manatee, Sarasota48 min
Jun 18, 4:17 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota88 min
Jun 18, 4:22 PM EDTSevere Thunderstorm WarningTBWHighlands38 min
Jun 18, 4:40 PM EDTSpecial Marine WarningTBW2 hr
Jun 18, 4:52 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota23 min
Jun 18, 4:57 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee, Manatee, Sarasota48 min
Jun 18, 5:22 PM EDTAreal Flood AdvisoryTBWLee83 min
Jun 18, 5:47 PM EDTSpecial Weather StatementTBWLee43 min
Jun 18, 5:57 PM EDTSpecial Weather StatementTBWLevy33 min
Jun 18, 6:27 PM EDTSpecial Weather StatementTBWLevy33 min
Jun 18, 6:54 PM EDTSpecial Weather StatementTBWLevy36 min
Jun 18, 6:59 PM EDTAreal Flood AdvisoryTBWLevy91 min
Jun 18, 7:24 PM EDTSpecial Weather StatementTBWLevy51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.